MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO PLEURAL DRAINAGE STARTER KIT; APPARATUS, SUCTION DEVICE

MERIT MEDICAL SYSTEMS MEXICO PLEURAL DRAINAGE STARTER KIT; APPARATUS, SUCTION DEVICE
Catalog Number 4992509/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that during a tunneled pleural drainage catheter placement procedure, air was noted to be infiltrating the system.The physician had placed a tunneled pleural drainage catheter and attempted to begin draining but they were experiencing air backflow.They tried repositioning the catheter and reconnecting it, but it would still not drain correctly.The physician removed the catheter thinking it was malfunctioning, which inadvertently caused a pneumothorax in the patient.A chest tube was implanted to treat the patient.The physician placed another tunneled pleural drainage catheter only to realize it was the valve connection that was malfunctioning, not the catheter.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
PLEURAL DRAINAGE STARTER KIT
Common Device Name
APPARATUS, SUCTION DEVICE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16763170
Report Number3011642792-2023-00027
Device Sequence Number2933824
Product Code DWM
UDI-Device Identifier00884450394946
UDI-Public884450394946
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K110409
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Catalogue Number4992509/A
Device Lot NumberI2548181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRAINAGE CATHETER; INTERVENTIONAL GUIDEWIRE.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown